Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

31 year old having hypertension. Thyroid test and lipid profile done. Taking metpure and lipicard for high triglycerides. How to stop medications?

hi there..I am a 31 year old male, have been diagnosed with high bp . Initially it was 14-15/95-100. then my doc did some examinations like lipid profile and thyroid check, but also my triglycerides were high at 360. He then prescribed me metpure-xl 25 mg for 1 month and lipicard for 3 months. both my triglycerides and bp are in normal range with triglycerides in 160 and total cholesterol of 170 and bp is around 130-135/80-85. But my doc insists on taking metpure-xl 25, but has stopped lipicard stating he would repeat the tests in another 3 months. but my question is can I stop my bp tablet since my bp is also under control as of now? Thank you in adv for your ans
Asked On : Wed, 1 Aug 2012
Answers:  2 Views:  117
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Hi Arun,
Thanks for posting your query.
Although your blood pressure is control but you should understand that your blood pressure is controlled due to metpure xl. So for control of BP you have to take thesemedication.
Your triglycerides is although normal, but your physician view is correct and you should follow him.
After control of triglycerides, you should continue these medication for atlest 3 months.
Get well soon,
Dr. Mayank Bhargava
Answered: Wed, 1 Aug 2012
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Hi, Arun.
Thanks for query.
Your blood pressure is controlled due to drug so after stopping the medicine after some time you may have high bp.
So I would suggest to continue the medicine.
Your doctor will put you on maintenance dose which you have to continue.
Go for regular blood pressure check up.
Ok and bye.
Answered: Wed, 1 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor